Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 6, 2007, 3:05 PM CDT for Nolan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 3:05 PM CDT (20:05 UTC)
- Expired
- May 6, 2007, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Nolan County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2901 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 062009 FFWSJT TXC353-062300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 305 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NOLAN COUNTY IN NORTHWEST TEXAS * UNTIL 600 PM CDT * AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR MARYNEAL. ALSO...RAINFALL RATES HAVE BEEN ESTIMATED BETWEEN 2 AND 3 INCHES SINCE 200 PM CDT JUST WEST OF MARYNEAL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASTELLA... SWEETWATER...ROSCOE...NOLAN AND CHAMPION ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 600 PM CDT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3210 10066 3210 10017 3252 10016 3252 10066 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 12:25 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 6, 12:25 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1225 PM CDT SUN MAY 6 2007 .AVIATION... COOL FRONT LOCATED FROM THE EXTREME EASTERN TEXAS PANHANDLE ON SOUTH TO CROCKETT COUNTY. THE EASTWARD MOVEMENT OF THE FRONT HAS SLOWED DOWN. ISOLD TO SCT TSTMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS MAY BE SEVERE. AREAS OF MVFR CIGS OF BKN010-020 ACROSS MAINLY THE SOUTHERN 1/3 OF WEST CENTRAL TEXAS THROUGH 06/21Z. THEN WIDESPREAD MVFR CIGS OF BKN-OVC010-020 ACROSS WEST CENTRAL TEXAS AFTER 07/06Z. 21 && .PREV DISCUSSION... /ISSUED 657 AM CDT SUN MAY 6 2007/ AVIATION... EXPECT MVFR CEILINGS TO DOMINATE WEST CENTRAL TEXAS UNTIL AROUND NOON CDT TODAY. OCCASIONAL IFR CEILINGS ARE ALSO POSSIBLE THIS MORNING. LOOK FOR VFR CONDITIONS TO DOMINATE THIS AFTERNOON ACROSS WEST CENTRAL TEXAS. IN ADDITION...THUNDERSTORMS MAY DEVELOP ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND CONTINUE WELL INTO THIS EVENING. 23/HUBER PREV DISCUSSION... /ISSUED 311 AM CDT SUN MAY 6 2007/ SHORT TERM... WEATHER PATTERN SIMILAR TO YESTERDAY. LARGE UPPER TROUGH CONTINUES TO SIT IN THE 4 CORNERS REGIONS REGION. DRYLINE HAD BACKED UP AGAINST THE SOUTHWEST MOUNTAINS...TO JUST WEST OF LUBBOCK...THEN INTO THE EASTERN PANHANDLE. LINE OF THUNDERSTORMS...SOME SEVERE... WERE IN THE EASTERN PANHANDLE. LOW LEVEL MOISTURE AIR WITH DEW POINTS AROUND 70 CONTINUED TO MOVE NORTHEAST OVER WEST CENTRAL TEXAS. AT 8Z...THE LOW LEVEL JET AT KSJT AND KDYX RADAR WAS 60KTS AT 3000 FT AGL. WILL STILL WILL HAVE A CAP TODAY...BUT WEAKER THAN YESTERDAY. WRF MODEL INDICATES THAT THE DRYLINE WILL MOVE JUST WEST OF OUR COUNTIES...FROM NEAR FT STOCKTON TO MIDLAND THEN INTO THE EASTERN TX PANHANDLE BY LATE AFTERNOON...BEFORE RETREATING WESTWARD IN THE EVENING. WITH CAP POTENTIALLY BREAKABLE...MAY GET A FEW STORMS GOING. AND WITH WRF SB CAPES OF 3000 J/KG...LIKELY TO SEE BE SEVERE. WILL MENTION SEVERE IN ZONES WHERE STORM POTENTIAL GREATEST...FROM STERLING AND COKE COUNTIES INTO THE WESTERN AND NORTHERN BIG COUNTRY THIS AFTERNOON/TONIGHT. INDEED...IN THE DAY 1 OUTLOOK SPC HAS A SLIGHT RISK FOR ALL OF WEST CENTRAL TEXAS TODAY/TONIGHT. LONG TERM... WRF AND ECMWF MODELS...SLOW THE MOVEMENT OF UPPER TROUGH EVEN FURTHER. ALSO...THE WEAK COLD FRONT EARLIER INDICATED IN MODELS TONIGHT... SHIFTS TO LATE MONDAY AFTERNOON/EVENING IN THE BIG COUNTRY BEFORE STALLING OUT. UPPER TROUGH ITSELF HAS A SLIGHT EAST MOVEMENT INTO MONDAY. WEDNESDAY IT BEGINS TO CLOSE OFF...MOVING EAST ACROSS THE TX PANHANDLE AND INTO OKLAHOMA (ECMWF HAS IT MOVING NE INTO CENTRAL KANSAS). THIS POINTS TOWARD THE HEAVY RAINFALL POTENTIAL INTO NORTHERN SECTIONS OF THE CWA...OVER THE BIG COUNTRY. STILL WITH SUCH A SLOW MOVEMENT OF THE UPPER SYSTEM...SOME UNCERTAINTY REMAINS UNCERTAIN WITH TIMING/LOCATION OF HEAVY RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 81 68 79 64 / 30 50 60 60 SAN ANGELO 84 65 81 65 / 30 40 60 60 JUNCTION 81 72 84 68 / 30 30 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 6, 1:25 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 125 PM CDT SUN MAY 6 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 125 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. HOWEVER...THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND WEST OF A LINE FROM JUNCTION...TO BRADY...TO COLEMAN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER-LEVEL STORM SYSTEM WILL CONTINUE OVER THE SOUTHWESTERN UNITED STATES THROUGH THE EARLY PART OF NEXT WEEK...BEFORE MOVING INTO THE SOUTHERN PLAINS BY MID WEEK. THUS...EXPECT THE THREAT OF SEVERE WEATHER TO LINGER ACROSS WEST CENTRAL TEXAS WELL INTO NEXT WEEK. ALONG WITH LARGE HAIL AND DAMAGING WINDS...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE SPOTTERS DURING THE AFTERNOON OR EVENING FOR THE NEXT SEVERAL DAYS.
In the hours before
Special weather statement, May 6, 11:25 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1125 AM CDT SUN MAY 6 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 549 AM CDT SUN MAY 6 2007 ...HEAVY RAIN THREAT...AND THE POSSIBILITY OF SEVERE WEATHER ...CONTINUES ACROSS WEST CENTRAL TEXAS THROUGH WEDNESDAY... A PERSISTENT UPPER-LEVEL STORM SYSTEM WILL REMAIN ALMOST STATIONARY OVER THE SOUTHWESTERN UNITED STATES DURING THE NEXT SEVERAL DAYS. THIS SYSTEM...INTERACTING WITH SURFACE BOUNDARIES ...MAY INITIATE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY...WITH SEVERAL ROUNDS OF THUNDERSTORMS POSSIBLE THROUGH MID WEEK. ANY OF THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LOCALLY HEAVY RAINFALL. HOWEVER...THE MOST LIKELY TIME FRAME FOR THE HEAVIER RAINFALL WILL PROBABLY START ON MONDAY...AND CONTINUE THROUGH WEDNESDAY MORNING. BY THE TIME THE SYSTEM FINALLY PUSHES AWAY FROM THE AREA...SOME LOCATIONS OF WEST CENTRAL TEXAS MAY SEE RAINFALL TOTALS IN EXCESS OF 3 INCHES. THE HEAVIER RAINFALL WILL LIKELY FOCUS ALONG THE SURFACE BOUNDARIES...BUT GIVEN THE UNCERTAINTY ON WHERE THESE BOUNDARIES WILL END UP ON MONDAY AND TUESDAY...IT REMAINS UNKNOWN ON WHAT PORTIONS OF WEST CENTRAL TEXAS MAY END UP SEEING THE HIGHER TOTALS. DESPITE THE DRY CONDITIONS OF THE LAST FEW DAYS...AREA SOILS REMAIN WET AND NEARLY SATURATED. IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO PRODUCE RAPID RISES ON AREA CREEKS AND STREAMS. IN ADDITION TO THE HEAVY RAINFALL...SEVERE THUNDERSTORMS MAY DEVELOP ACROSS WEST CENTRAL TEXAS THROUGH MID WEEK. EXPECT THE MAIN THREATS TO BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. WE STRONGLY ENCOURAGE EVERYONE ACROSS WEST CENTRAL TEXAS TO CLOSELY MONITOR LOCAL TELEVISION STATIONS...RADIO STATIONS...OR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES ON THIS DEVELOPING WEATHER SITUATION. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:08 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 52 min |
| May 6, 2:59 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 26 min |
| May 6, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 49 min |
| May 6, 4:03 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 42 min |
| May 6, 4:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 26 min |
| May 6, 4:39 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 66 min |
| May 6, 4:47 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 58 min |
| May 6, 5:08 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| May 6, 5:38 PM CDT | Tornado Warning | SJT | Coke, Runnels | 52 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 60 min |
| May 6, 6:24 PM CDT | Tornado Warning | SJT | Coke, Runnels | 51 min |
| May 6, 6:42 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 48 min |
| May 6, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 46 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.